MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSA-DIAL TAPER ADAPTOR 25MM; SHOULDER PROSTHESIS

ZIMMER BIOMET, INC. VERSA-DIAL TAPER ADAPTOR 25MM; SHOULDER PROSTHESIS
Catalog Number 110031378
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 00836, 0001825034 - 2022 - 00835.
 
Event or Problem Description
It was reported that the glenosphere disassociated from vrs baseplate.Despite successful patient follow up appointments at 3 and 6 months postoperatively showing good implant alignment, the patient was seen in the office with a disassociated glenosphere.The 36mm glenosphere and its taper adaptor had dislocated from the vrs baseplate.Upon revision surgery, new implants of the same dimensions were successfully placed.The central screw from the initial surgery was removed and not replaced at the revision.It was noted that the screw head may have been proud of fully seated within the vrs boss when checked with the vrs inserter prior to screw removal.The vrs inserter sat flush against the face of the vrs implant after the central screw was removed.Attempts have been made and no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, h10 complaint sample was evaluated and the reported event was confirmed.Reported event was also confirmed by review of radiographs and medical records.Visual inspection of the returned products identified found light scratches and discoloration on the polished surface.Also found an unknown fractured piece within the threaded area that could not be identified.Review of the available medical records identified the following: (b)(6) 2022 appointment: - increasing pain, poor forward elevation, - x-ray ap & lateral right shoulder head disassociated from baseplate - revision surgery planned.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.

Brand Name
VERSA-DIAL TAPER ADAPTOR 25MM
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14053083
Report Number0001825034-2022-00632
Device Sequence Number4621329
Product Code PHX
UDI-Device Identifier00880304834026
UDI-Public(01)00880304834026(17)310406(10)565980
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K152754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031378
Device Lot Number565980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale